MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION STENTS I-CAST; PROSTHESIS, TRACHEAL, EXPANDABLE

ATRIUM MEDICAL CORPORATION STENTS I-CAST; PROSTHESIS, TRACHEAL, EXPANDABLE
Model Number 85416
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
During a z-fen case the doctor tried to track the icast stent into the celiac artery when the stent detached prematurely from the balloon.The doctor then removed the catheter and the sheath with the stent in the sheath.The doctor then tried the same procedure again with a new icast stent and the same situation occurred again.The doctor then used a 7x38x120 icast stent that was successful.The patient did not have any complications.
 
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.
 
Additional Manufacturer Narrative
Additional information: e1 and e3.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Based on the details and the correspondence the stents had dislodged inside the cook introducer sheaths while advancing through the described tortuous iliac artery during a fenestrated endograft procedure with the intended target being the celiac artery.The devices in question were not returned and no images of the devices in question were received.Being that this event occurred twice with one clinical procedure suggests that the sheath was in a very tight bend that may have contributed to the stent dislodgement.As the details provide a 7mm x 38mm icast was able to pass supports this suggestion.A review of the device history records going back to the stent sub assembly level shows that there were no non-conformances noted and the product met all quality and performance requirements.This includes a review of the stent crimping process as well as the advancement of the crimped stent through the labeled introducer sheath without sheath compatibility issues.A labeling review was conducted.The ifu was found to provide adequate instructions in regards to the proper handling and delivery of the stent and not to force passage or removal of the stent if resistance is met.A risk review found that the risk management documents for this product adequately address the reported defect and the severity.As the anticipated occurrence level has been exceeded there has been a corrective action request generated.Based on the information provided in the complaint and within the investigation performed, there is no evidence to conclude that the devices were faulty or manufactured improperly.Without the actual devices used in the case, images or the introducer sheaths the complaint cannot be confirmed.Based on the investigation the root cause is impossible to define.Based on the review, the product met all quality and performance requirements at the time of manufacture.

Brand Name
STENTS I-CAST
Common Device Name
PROSTHESIS, TRACHEAL, EXPANDABLE
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key15228052
Report Number3011175548-2022-00236
Device Sequence Number5566661
Product Code JCT
UDI-Device Identifier00650862854169
UDI-Public00650862854169
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2025
Device Model Number85416
Device Catalogue Number85416
Device Lot Number482757
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2022
Supplement Date Received by Manufacturer08/09/2022
12/13/2022
Initial Report FDA Received Date08/15/2022
Supplement Report FDA Received Date08/16/2022
12/15/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK ZENITH MD MODIFIED ENDOGRAFT
Patient Age73 YR
Patient SexMale
Patient Weight86 KG